MAUDE Adverse Event Report: MERIT MEDICAL MANUFACTURING CARDIAGUIDE¿ FIXED CURVE BRAIDED TRANSSEPTAL SHEATH; INTRODUCER, CATHETER

MERIT MEDICAL MANUFACTURING CARDIAGUIDE¿ FIXED CURVE BRAIDED TRANSSEPTAL SHEATH; INTRODUCER, CATHETER
Catalog Number FCL-201-00/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Tamponade (2226)
Date of Event 10/21/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The account alleges that during a secondary a-fib ablation procedure, the needle pierced the transeptal sheath before the transeptal puncture could be completed.The sheath was successfully exchanged.Approximately 60 min into the procedure, a pericardial effusion was noted by the attending physician.An emergent pericardiocentesis was performed but the patient's effusion continued.The patient required surgical intervention to prevent cardiac tamponade.No additional consequences to report.
 
Additional Manufacturer Narrative
The suspect device will not be returning for evaluation.A lot number was reported, and a review of the manufacturing history record is in progress.
 
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The complaint could not be confirmed.The root cause could not be determined.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.

Brand Name
CARDIAGUIDE¿ FIXED CURVE BRAIDED TRANSSEPTAL SHEATH
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
MERIT MEDICAL MANUFACTURING
14646 kirby dr
houston TX 77047
Manufacturer (Section G)
MERIT MEDICAL SINGAPORE
198 yishun ave 7
singapore, 76892 6
SN   768926
Manufacturer Contact
bryson heaton bsn,rn.
1600 merit parkway
south jordan, UT 84095
MDR Report Key15685550
Report Number3010665433-2022-00115
Device Sequence Number6497150
Product Code DYB
UDI-Device Identifier00884450504789
UDI-Public884450504789
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K132720
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/24/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/28/2025
Device Catalogue NumberFCL-201-00/A
Device Lot NumberE2425175
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2022
Supplement Date Received by Manufacturer01/05/2023
Initial Report FDA Received Date10/27/2022
Supplement Report FDA Received Date01/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TRANSEPTAL NEEDLE
Outcome Attributed to Adverse Event Required Intervention; Life Threatening; Hospitalization;
Patient SexUnknown